MAUDE Adverse Event Report: OSTEOMED, LLC 2.0MM X 5MM AUTODRIVE SCREW; SCREW, FIXATION, BONE

OSTEOMED, LLC 2.0MM X 5MM AUTODRIVE SCREW; SCREW, FIXATION, BONE
Model Number 211-2005
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-op plate breakage was reported.No additional information was received.The device was not returned for evaluation; however, an x-ray was provided showing a broken plate on the patient's lower right jaw.Review of the dhr and inventory review could not take place as device lot number is unknown.As the part number is unknown, a two-year review of the complaint database for all craniomaxillofacial plates revealed only one (1) complaint for post-op plate breakage- which is the complaint within this report.Per fmea and ifu review, potential causes for post-op plate breakage include improper material selection/strength, user error-improper fixation technique, patient noncompliance with post-op instructions, excessive bending while contouring plates, improper plate size selection, and no/slow osteogenesis, osteolysis, bone resorption.However, based on the information received and the investigation performed, the root cause could not be determined.
 
Event or Problem Description
It was reported an implanted plate broke post-operatively.No further information regarding event date, device information, and patient status could be obtained despite multiple follow up attempts.
 
Additional Manufacturer Narrative
Additional information was received on 22 december 2023 regarding the patient and the reported event.It was reported the original implant surgery was on (b)(6) 2023, and 12 days after surgery (event date on 17 october 2023), a radiographic examination was performed where it was confirmed that the fixed plates were broken.On (b)(6) 2023, a new surgery was performed, where the material was explanted, and a new material was implanted again.The devices were received on 19 december 2023 for evaluation.Review of the dhrs revealed no anomalies.Additionally, review of material composition of the devices as well as manufacturing processes indicated no changes to either since release of these products.As received, the four (4) plates were fractured, and visual inspection revealed some warping on the plates.It is unknown if this warping occurred due to the reported event, during the initial implant surgery, or due to explant damage.Visual inspection of the returned screws revealed no anomalies.The returned parts were given to qc inspection for evaluation against the engineering drawings, and all devices met specifications.A two-year review of the complaint database for the 211-20xx part family revealed only one (1) complaint for post-op plate breakage- which is the complaint within this report.Similarly, review of the complaint database for part number 210-0030 revealed one (1) complaint for post-op plate breakage (which is the complaint in this report).Potential causes for post-op plate breakage include improper material selection/strength, user error-improper fixation technique, patient noncompliance with post-op instructions, excessive bending while contouring plates, improper plate size selection, and no/slow osteogenesis, osteolysis, bone resorption.However, based on the information received and the investigation performed, the root cause could not be determined.Based on the additional information received on 22 december 2023, it was reported additional devices were involved, therefore, the following related reports have been submitted: 2027754-2024-00002, 2027754-2024-00003, 2027754-2024-00004, 2027754-2024-00005, 2027754-2024-00006, 2027754-2024-00007, 2027754-2024-00008, 2027754-2024-00009, 2027754-2024-00010, 2027754-2024-00011, 2027754-2024-00012, 2027754-2024-00013, 2027754-2024-00014, 2027754-2024-00015, 2027754-2024-00016, 2027754-2024-00017, 2027754-2024-00018, 2027754-2024-00019, and 2027754-2024-00020.

Brand Name
2.0MM X 5MM AUTODRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key18242848
Report Number2027754-2023-00054
Device Sequence Number20523895
Product Code HWC
UDI-Device Identifier00845694002424
UDI-Public(01)00845694002424(10)1177635(30)1(11)230313
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number211-2005
Device Catalogue Number211-2005
Device Lot Number1177635
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale